MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Abrasion (1789); Vitreous Floaters (1866); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient had a superior corneal epithelial erosion.So surgeon placed a bandage ctl¿s (contact lens) for the first week.At day 10 patients vision was poor at all distances although eye looked good with iol axis 170.She could not read anything near or intermediate.She was 20/50 distance sc (without correction) refracting to 20/30 +2 with +0.75.The surgeon took her to the minor room and repositioned the iol trying to shift towards 178 and reverse optic captured it to increase the effective lens power.A few days later she was 20/25 distance sc and refracting with low myopia.At one month post she was 20/30+2 distance sc and j5 intermediate and no refractive error on exam.Added frequent artificial tears and wait a month.At 8 weeks, the posterior capsule was quite opacified early due to the roc (retinol correxion eye cream).The patient was complaining of glare, blurry halo and photophobia which the surgeon presumed was due to the capsule so a yag (yttrium aluminum garnet) capsulotomy was performed.At the next visit around 90 days post op she was 20/25 + with no significant refractive error but complaining of a blind spot that floated in and out of her central vision.There were some residual capsular flap tags in the central vision and mac oct (optical coherence tomography) was normal again so i did a little more yag to the capsular remnants hoping it would help.The next visit she reported floaters, photophobia, and foggy blurry vision 20/50 distance sc and j13 near, no significant refractive error and normal mac oct.I continued frequent lubricants and a lower punctual plug, and she returned 3 weeks later 20/25-1 distance sc, j4 near sc and for the first time, happy with her vision.The surgeon did not see her again for 3 months thinking she was happy.She was getting other opinions however and called saying her vision was still terrible and that a cloud was blocking her vision.She came back in april.The surgeon can find nothing.Refraction near plano, no significant floaters to exam, mac oct normal.Best surgeon can get her to see is 20/40 distance and retinoscope -0.25 sph.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14219750
Report Number1119421-2022-00872
Device Sequence Number12102134
Product Code POE
UDI-Device Identifier00380652428019
UDI-Public00380652428019
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model NumberDAT415
Device Lot Number15099777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LENSX LASER SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale